I have been struggling with anxiety in public settings for about 6 months and it was getting worse and worse. I went to see my Dr and she put me on Lexapro 10mg per day and I started it on Saturday. Felt fine the first two days and then on day 3 I had a panic attack in the evening and then a horrific one in the middle of the night. Since then I have felt anxious and my Dr prescribed Xanax to help with that and says that it will get better just have to keep up with the meds. I keep feeling like I'll never feel normal again. The Xanax does calm me somewhat but I can't take that forever. I've missed two very important days of work and it's looking like tomorrow will be the same. How do you know if your on the wrong medication or if it really needs more time to work??
SSRI antidepressants such as Lexapro often cause increased anxiety during the first two weeks of treatment, which is why your doctor has prescribed Xanax. There's no easy way to say this, but you'll need to be patient before you start to see any improvements in your anxiety. I'd say give it two months at least. The full therapeutic effect may take as much as six months.
You should start to feel somewhat better within a couple of weeks. It usually takes 4-8 weeks to get the full therapeutic benefits; however, with lexapro you may feel a little better in about 2 weeks. Continue taking the xanax at the dose the Dr gave you; however, try not taking the xanax after 2 weeks as it becomes addictive rather fast due to it having a short half life and you build up a tolerance and need more and more. You may need to start at a lower dose of lexapro. If you continue feeling really uncomfortable call your Dr and she may start you out on a lower dose. Hang in there.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Dec 2009 • 7 answers
Posted 15 Apr 2013 • 3 answers
Any women have increased anxiety because of perimenopause? Have had more anxiety than usual the last
Posted 25 May 2014 • 3 answers
Posted 24 Jul 2016 • 1 answer
Posted 30 Aug 2016 • 2 answers